MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49974
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to patient contact during an unknown procedure using a universa soft ureteral stent set, the stent was found to be defective.There was a tear in the proximal end of the stent.There was no tether attached when the device was returned to the sales representative.No adverse effects have been reported due to the alleged malfunction.Additional information has been requested, at this time, no other patient or event information is known.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Description of event: it was reported, that a stent from a universa soft ureteral stent set had a tear in the proximal end of the stent.The stent did not make patient contact.There were no reported adverse effects due to this event.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, specifications, the instructions for use, and quality control data.One open package containing a universa soft stent was returned for investigation.Inspection of the returned device noted: only the stent was returned in a prior to use condition.No damage was observed on the positioner.The tether was not returned with the stent.A tear was confirmed on the stent¿s proximal coil.Closer examination revealed the tear originated at the last side port and measured 1cm long.The tear continued through the end of the coil end.No other damage was found on the stent.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information.Precautions the tether should be removed if the stent is to remain indwelling longer than 14 days.A component failure has contributed to the complaint.Based on the available evidence it has not been possible to rule out inadvertent user error when removing the tether or manufacturing as contributing to the component failure.The instructions for use supplied with the stent set state the tether should be removed if the stent is to remain longer than 14 days, the location of the tear in the stent is where the tether is specified to be attached.The risk analysis for this failure mode was reviewed, and no additional escalation actions are recommended.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10359096
Report Number1820334-2020-01411
Device Sequence Number2842068
Product Code FAD
UDI-Device Identifier10827002499741
UDI-Public(01)10827002499741(17)230327(10)13089859
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/27/2023
Device Model NumberG49974
Device Catalogue NumberUSH-626-R
Device Lot Number13089859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1